Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 57, NWS Brownsville, TX

October 8, 2011

NWS Brownsville, TX issued this small craft advisory at Oct 8, 2011, 2:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 2:00 AM CDT (07:00 UTC)
Expired
Oct 8, 2011, 10:00 AM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WHUS74 KBRO 080700
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT SAT OCT 8 2011

...WINDS PROMPT ADVISORY FOR OUTER WATERS...

.HIGH PRESSURE ACROSS THE GULF INTERACTING WITH LOWER PRESSURE
INLAND AND UPSTREAM HAVE RESULTED IN NOCTURNAL SOUTHEAST WINDS
ABOVE SMALL CRAFT ADVISORY CRITERIA. THE STRONGER WINDS WILL
CONTINUE THROUGH MID MORNING.

GMZ170-175-081500-
/O.NEW.KBRO.SC.Y.0057.111008T0700Z-111008T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
200 AM CDT SAT OCT 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS AND WAVES: SOUTHEAST WINDS 20 KNOTS GUSTING TO 25 KNOTS.
  WAVES AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 12:12 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 8, 12:12 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 AM CDT SAT OCT 8 2011

.DISCUSSION...UPDATE FOR 06Z TAFS.

&&

.AVIATION...PLENTY OF MARINE BASED STREAMER SHOWER ACTIVITY THIS
MORNING...AND IT LOOKS LIKE THEY WILL PENETRATE FARTHER INLAND
OVER TIME. THE GENERAL MOVEMENT IS NORTHWEST AND AS THEY FORM IN
THE GULF THEY WILL MOVE INTO NORTHEAST MEXICO AND THEN INTO THE
LOWER VALLEY. INCREASED COVERAGE IS ANTICIPATED TODAY...WITH A 20
PERCENT CHANCE OF SHOWERS NOW IN THE FORECAST THROUGH NOON. WILL
INCLUDE VCSH IN THE UPCOMING TAF ISSUANCE...MOST LIKELY FOR BRO
AND HRL THROUGH DAWN...THEN ALSO POSSIBLE FARTHER WEST INCLUDING
MFE. OTHERWISE...EXPECTING LIGHT TO MODERATE SOUTHEAST WINDS THE
NEXT 24 HOURS...WITH PARTLY TO MOSTLY CLOUDY SKIES BUT WITH CIGS
GENERALLY ABOVE 3KFT.

&&

.PREV DISCUSSION... /ISSUED 748 PM CDT FRI OCT 7 2011/

DISCUSSION...UPDATED FOR THE 00Z TAF AVIATION DISCUSSION BELOW.

AVIATION...THE SMALL CLUSTER OF RW/TRW MOVING NORTHWEST OVER
KENEDY COUNTY WILL STEER CLEAR OF THE LOWER RGV AIRPORTS. IR SATL
IMAGERY SHOWS GENERALLY VFR CONDITIONS OVER THE REGION THIS
EVENING. SOME MID LEVEL CLD COVER MAY FORM UP LATER TONIGHT BUT
EXPECT THE LOWEST CEILINGS TO DEVELOP AFTER SUNRISE TOMORROW
INCREASING THE DAYTIME HEATING EFFECTS. ANOTHER ROUND OF AFTERNOON
AND EARLY EVENING ISOLD CONV WILL BE POSSIBLE AGAIN TOMORROW LATE
IN THE CURRENT TAF PERIOD. WILL HANDLE THIS WITH VCSH REMARKS
DURING THE AFTERNOON. EXPECT VFR/MVFR CONDITIONS TO PREVAIL FOR
THE MOST PART THROUGHOUT THIS UPCOMING TAF PERIOD.

PREV DISCUSSION... /ISSUED 204 PM CDT FRI OCT 7 2011/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...A STRONG HIGH
PRESSURE RIDGE STRETCHING ACROSS THE EASTERN UNITED STATES AND THE
GULF OF MEXICO WILL PRODUCE MODERATE AND GUSTY SOUTHEASTERLY WINDS
THIS AFTERNOON AND EARLY EVENING AND SATURDAY AFTERNOON AND EARLY
EVENING AND LIGHT SOUTHEASTERLY WINDS OVERNIGHT TONIGHT AND SATURDAY
NIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS
OF DEEP SOUTH TEXAS ON SATURDAY. THE TEMPERATURES WILL CONTINUE
SLIGHTLY HIGHER THAN NORMAL THROUGH SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH FRIDAY/...500MB TROUGH ACROSS SOUTHERN
ROCKIES AND NORTHERN MEXICO SUNDAY WILL DRAW TROPICAL MOISTURE
FROM PACIFIC TROPICAL SYSTEMS MAKING LANDFALL ACROSS THE WESTERN
MEXICAN COASTLINE THROUGH THE REST OF THE COLUMBUS DAY WEEKEND
INTO EARLY NEXT WEEK AS THE MID TO UPPER LEVEL ENERGY ASSOCIATED
WITH JOVA MAKES ITS WAY TOWARDS SOUTH TEXAS. WILL GO AHEAD AND
INCREASE RAIN CHANCES SLIGHTLY AS A RESULT AND CONTINUE THIS WET
TREND THROUGH THE MIDDLE OF THE WEEK WITH THE NEXT TROUGH MOVING
INTO THE CENTRAL U.S. BY WEDNESDAY. AS THIS 500MB TROUGH MOVES
EASTWARD THROUGH THE REST OF THE FORECAST PERIOD...A WEAK COLD
FRONT WILL BRING DRIER AIR INTO SOUTH TX THURSDAY INTO FRIDAY
BRINGING AN END TO THE TEMPORARY WET PATTERN EVOLVING ACROSS THE
AREA THIS WEEKEND INTO NEXT WEEK.

MARINE...
TONIGHT THROUGH SATURDAY NIGHT...AT NOON BUOY 20 REPORTED
SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS TO 19 KNOTS AND SEAS AT 6
FEET WITH AN 8 SECOND PERIOD. A STRONG HIGH PRESSURE RIDGE
STRETCHING ACROSS THE EASTERN UNITED STATES AND THE GULF OF MEXICO
WILL PRODUCE MODERATE AND GUSTY SOUTHEASTERLY WINDS AND MODERATE
SEAS ACROSS THE MARINE AREAS TODAY AND SATURDAY. SMALL CRAFT SHOULD
EXERCISE CAUTION ACROSS THE MARINE AREAS THROUGH THIS EVENING. A
SMALL CRAFT ADVISORY MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF
MEXICO COASTAL WATERS OVERNIGHT TONIGHT. THERE IS A SLIGHT CHANCE
FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES
THROUGH SATURDAY.

SUNDAY THROUGH WEDNESDAY...MODERATE SOUTHEAST WINDS SHOULD PREVAIL
ACROSS THE COASTAL WATERS SUNDAY BEFORE WINDS BACK TO THE EAST AND
DECREASE MONDAY AS THE PRESSURE GRADIENT RELAXES SLIGHTLY ACROSS
THE WESTERN GULF OF MEXICO. WINDS ARE EXPECTED TO BECOME LIGHT AND
VARIABLE TUESDAY WITH A MORE EASTERLY FETCH WEDNESDAY WITH A BROAD
AREA OF LOW PRESSURE DEVELOPING ACROSS THE SOUTHWEST GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  79  90  76 /  20  10  30  30
BROWNSVILLE          91  77  91  74 /  20  10  30  30
HARLINGEN            92  76  92  74 /  20  10  30  30
MCALLEN              93  77  94  76 /  10  10  30  30
RIO GRANDE CITY      94  76  94  72 /  20  10  30  30
SOUTH PADRE ISLAND   88  80  88  77 /  20  20  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/66
Hazardous weather outlook, Oct 7, 10:43 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1043 AM CDT FRI OCT 7 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-081100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1043 AM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF DEEP
SOUTH TEXAS. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS OVERNIGHT TONIGHT DUE TO AN
INCREASE IN THE WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:38 AM CDTSmall Craft AdvisoryBRO41 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.